Florida, 2014

Heavy Rain in Florida, September 25 to 27, 2014

September 25 to 27, 2014 · NWS JAX · 8 events in 1 county or zone

Persistent onshore flow brought waves of heavy rainfall that became nearly stationary over Palm Coast during the early afternoon on Sept. 26th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Persistent onshore flow brought waves of heavy rainfall that became nearly stationary over Palm Coast during the early afternoon on Sept. 26th. Heavy rainfall continued to impact NE Flagler County from Palm Coast to Bunnell, with storm total amounts of 7-10 inches reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 25, 9:56 PM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 25, 9:56 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1056 PM EDT THU SEP 25 2014

...RAIN CHANCES INCREASE FROM SOUTHEAST TO NORTHWEST ON FRIDAY...

.UPDATE...
LATE EVENING SURFACE ANALYSIS DEPICTS A TROUGH OF LOW PRESSURE
EXTENDING FROM THE OFFSHORE COASTAL WATERS SOUTHWESTWARD THROUGH
SOUTH FLORIDA. STRONG HIGH PRESSURE COVERS THE GREAT LAKES STATES
AND NEW ENGLAND. ALOFT...ATLANTIC RIDGING CONTINUES BUILDING
WESTWARD...PUSHING A CYCLONE THAT WAS PREVIOUSLY CUTOFF OVER OUR
REGION THROUGH THE MID ATLANTIC STATES. DEEP LAYERED MOISTURE
CONTINUES ADVANCING SLOWLY NORTHWESTWARD TOWARDS OUR REGION...BUT
SHOWER ACTIVITY HAS BEEN CONFINED TO THE OFFSHORE WATERS AND
CENTRAL FLORIDA. SHALLOW NORTH TO NORTHEASTERLY FLOW PERSISTS
BELOW 900 MILLIBARS (3500 FEET) OVER OUR REGION...AND THIS SHOULD
PROMOTE ANOTHER ROUND OF LOW CEILINGS OVER MUCH OF THE
REGION...ALTHOUGH INCREASING HIGH CLOUDS OVER NORTH CENTRAL FL MAY
LIMIT AN EXTENSIVE LOW CLOUD DECK FOR LOCATIONS SOUTH OF A
JACKSONVILLE TO GAINESVILLE LINE. SHOWER CHANCES WILL INCREASE
OVER NORTH CENTRAL FL AND COASTAL NORTHEAST FL TOWARDS SUNRISE. WE
EXPECT AN ACTIVE DAY OF CONVECTION ON FRI FOR MUCH OF NORTHEAST
FL...WITH ACTIVITY SPREADING INTO THE SUWANNEE VALLEY BY THE LATE
AFTERNOON HOURS AS LOW-LEVEL WINDS VEER TO A MORE EASTERLY
DIRECTION. MID-LEVEL DRY AIR WILL KEEP INLAND SECTIONS OF
SOUTHEAST GA DRY THROUGH THE MID-AFTERNOON HOURS...WITH CONVECTION
GRADUALLY ADVECTING INTO SOUTHERN GA DURING THE LATE AFTERNOON AND
EARLY EVENING HOURS. INCREASING HUMIDITY LEVELS AND SOME FILTERED
MORNING SUNSHINE WILL BOOST HIGHS INTO THE LOW TO MID 80S REGION-
WIDE.

&&

.AVIATION...
AS COASTAL TROUGH SHIFTS WESTWARD TOWARD THE COAST FRI MORNING AN
INCREASE IN LOW LEVEL CLOUDS FROM THE ATLANTIC IS EXPECTED.
ADVERTISED TEMPO MVFR AT CRG AND JAX BETWEEN 02Z-03Z FRI THEN
PREVAILING MVFR CIGS AT SSI...JAX...AND CRG BETWEEN 06-08Z WITH
VCSH BY 08-10Z. COULD SEE IFR CIGS...BUT CONFIDENCE NOT HIGH
ENOUGH TO INCLUDE IN TAF PACKAGE AT THIS TIME. LOWS CEILINGS WILL
CONTINUE TO PUSH INLAND TOWARD GNV AND VQQ THROUGH 10-12Z...WITH
SHOWERS ADVANCING INLAND THROUGH THE DAY FRIDAY WITH PREVAILING
MVFR CONDITIONS EXPECTED. NNE FLOW WILL PREVAIL AT THE SURFACE
WITH SPEEDS 10-15 KTS BY MID-MORNING FRIDAY.

&&

.MARINE...
NORTHERLY WINDS WILL GRADUALLY BECOME NORTHEASTERLY OVERNIGHT AS A
WEAK TROUGH OF LOW PRESSURE APPROACHES OUR REGION FROM THE
SOUTHEAST. THIS FEATURE WILL INCREASE RAIN CHANCES OVER THE
COASTAL WATERS LATER TONIGHT AND ESPECIALLY ON FRIDAY...AND WINDS
WILL GRADUALLY TURN TO AN EASTERLY DIRECTION...WITH SPEEDS
REMAINING BELOW 15 KNOTS OUTSIDE OF HEAVIER SHOWER AND
THUNDERSTORM ACTIVITY. HIGH PRESSURE BUILDING TO THE NORTH OF OUR
REGION THIS WEEKEND WITH KEEP EASTERLY WINDS IN PLACE...ALONG WITH
SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS. WEAK LOW PRESSURE
WILL APPROACH OUR REGION FROM THE WEST BY LATE IN THE
WEEKEND...WITH WINDS BECOMING SOUTHERLY AND THEN SOUTHWESTERLY
EARLY NEXT WEEK ALONG WITH ELEVATED SHOWER AND THUNDERSTORM
CHANCES. SEAS WILL REMAIN BELOW CAUTION CRITERIA THIS
WEEKEND...GENERALLY IN THE 3-5 FT RANGE THROUGH SAT NIGHT AND THEN
SUBSIDING ON SUNDAY.

RIP CURRENTS: MODERATE RISK EXPECTED TO CONTINUE THROUGH THE
WEEKEND DUE TO PERSISTENT ONSHORE WINDS...ELEVATED SEAS...AND A
LONG PERIOD EASTERLY OCEAN SWELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  66  83  69  84 /   0  30  40  50
SSI  70  79  72  81 /  20  60  50  70
JAX  68  84  72  84 /  20  60  60  60
SGJ  72  83  74  84 /  30  60  50  60
GNV  69  86  70  87 /  10  60  60  60
OCF  70  86  72  88 /  10  60  60  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

NELSON/ENYEDI/WALSH
Hazardous weather outlook, Sep 25, 10:04 PM EST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1104 PM EDT THU SEP 25 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-270315-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1104 PM EDT THU SEP 25 2014

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

ELEVATED SURF CONDITIONS WILL RESULT IN A MODERATE RISK OF RIP
CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ONSHORE WINDS WILL CONTINUE THROUGH THE WEEKEND...WITH AN
ELEVATED RISK OF RIP CURRENTS CONTINUING AT AREA BEACHES.
SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL
SPREAD OVER NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA ON
FRIDAY...AND THEN WILL EXPAND AREA-WIDE THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK AS WEAK SURFACE LOW PRESSURE AND DISTURBANCE
ALOFT APPROACHES OUR REGION FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 heavy rain. Local standard time, as filed.

Heavy Rain, Flagler

When
September 25, 11:00 PM EST to September 26, 11:00 PM EST
Where
Flagler County, 0.6 mi W of Palm Harbor
Reported by
Mesonet
Coordinates
29.580, -81.230

A 24-hr rainfall total of 7.52 inches was measured in WNW Palm Coast.

Heavy Rain, Flagler

When
September 26, 6:00 AM EST to September 27, 6:00 AM EST
Where
Flagler County, Palm Coast
Reported by
CoCoRaHS
Coordinates
29.570, -81.210

An observer measured 10.74 inches of rainfall in 24 hours.

Heavy Rain, Flagler

When
September 26, 6:00 AM EST to September 27, 6:00 AM EST
Where
Flagler County, 0.92 mi SW of Palm Harbor
Reported by
CoCoRaHS
Coordinates
29.570, -81.230

An observer measured 9.45 within 24 hours.

Heavy Rain, Flagler

When
September 26, 7:40 AM EST to September 27, 7:40 AM EST
Where
Flagler County, 1.38 mi N of Indian Trails
Reported by
Trained Spotter
Coordinates
29.600, -81.250

A spotter measured 7.75 of rainfall in 24 hours near Birds of Paradise Drive and Interstate 95.

Heavy Rain, Flagler

When
September 26, 7:44 AM EST to September 27, 7:44 AM EST
Where
Flagler County, 0.92 mi NE of Palm Coast
Reported by
Emergency Manager
Coordinates
29.580, -81.200

An observer in Palm Harbor measured 5.20 in 24 hours.

Heavy Rain, Flagler

When
September 26, 7:44 AM EST to September 27, 7:44 AM EST
Where
Flagler County, 1.39 mi ENE of Palm Harbor
Reported by
Emergency Manager
Coordinates
29.590, -81.200

A spotter measured 9.08 in the Palm Harbor area within 24 hours.

Heavy Rain, Flagler

When
September 26, 7:44 AM EST to September 27, 7:44 AM EST
Where
Flagler County, 0.6 mi E of Palm Coast
Reported by
Emergency Manager
Coordinates
29.570, -81.200

A 24-hr rainfall amount of 5.75 was measured in County Club Cove.

Heavy Rain, Flagler

When
September 26, 7:44 AM EST to September 27, 7:44 AM EST
Where
Flagler County, 1.51 mi SSW of Mantanzas
Reported by
Emergency Manager
Coordinates
29.590, -81.280

A 24-hr rainfall total of 8.75 was measured near the intersection of Matanzas Woods Parkway and U.S. Highway 1.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, September 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539431, 539437, 539438, 539436, 539432, 539433, 539434, 539435.